1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Statins

Discussion in 'Type 2 Diabetes' started by brottonmoores, Oct 22, 2018.

  1. brottonmoores

    brottonmoores Type 2 · Well-Known Member

    Messages:
    151
    Likes Received:
    280
    Trophy Points:
    103
    Ive finally caved in and accepted statins against my better judgement I’ve just read the common side effects 1 in 10 people can have including raised blood sugar joint muscle and back pain has anyone experienced these side effects?
    I think I’ve talked myself out of taking the tablets
    Thanks Jan
     
    • Like Like x 4
    • Winner Winner x 1
  2. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    18,162
    Likes Received:
    12,136
    Trophy Points:
    298
    • Like Like x 2
  3. Guzzler

    Guzzler Type 2 · Master

    Messages:
    10,578
    Likes Received:
    6,974
    Trophy Points:
    278
    I took a statin (Atorvastatin) for 7 days. By day 5 I had muscle pain and weakness in my arms (from elbow to bottom of neck).

    Have a look at Bulkbiker's thread that he linked to above, it is an eye opener.
     
  4. Sirmione

    Sirmione Type 2 · Well-Known Member

    Messages:
    477
    Likes Received:
    575
    Trophy Points:
    133
    ✋ Caused me very sharp pain in my feet and ankles but strangely only when I was relaxing in the evenings
     
    • Like Like x 1
  5. Squire Fulwood

    Squire Fulwood Type 2 · Expert

    Messages:
    6,071
    Likes Received:
    4,825
    Trophy Points:
    178
    I am not allowed to offer you medical advice but I am allowed to tell you my story. A couple of weeks on statins and I couldn't walk. I was in a chair for a month. After that a different statin was tried and it happened again. Another month in a chair. Yet another statin was tried and my body went rigid. My shoulders were hot and I couldn't move my head. I was sent to see the physio. A week off the tablets and I got better.

    I am not convinced that I fully recovered from the above. My legs have never been right.
     
    • Like Like x 2
    • Hug Hug x 1
  6. Daibell

    Daibell LADA · Master

    Messages:
    12,032
    Likes Received:
    7,200
    Trophy Points:
    298
    Hi. If you do take the statins do take some COq10 capsules to replace the Vitamin murdered by the statins.
     
    • Useful Useful x 1
  7. Mike d

    Mike d Type 2 · Expert

    Messages:
    7,999
    Likes Received:
    11,323
    Trophy Points:
    198
    If you can tolerate statins, then you are surely blesesd. Had boxes of the junk I burnt in an open fire
     
  8. Tipetoo

    Tipetoo Type 2 · Expert

    Messages:
    9,005
    Likes Received:
    14,072
    Trophy Points:
    198
    I have been taking Rosuvastatin for over four years with no problems.
     
  9. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Legend

    Messages:
    25,119
    Likes Received:
    30,608
    Trophy Points:
    298
    Why does your doctor think you need statins? Does he think your cholesterol is high, and if so, what was your cholesterol, including the full breakdown (HDL/LDL/Triglycerides) or do you have heart or CVD problems?
     
  10. Daphne917

    Daphne917 Type 2 (in remission!) · Well-Known Member

    Messages:
    3,147
    Likes Received:
    7,888
    Trophy Points:
    198
    Yes! I was diagnosed with hba1c of 48 which increased to 54 after I started taking statins. I came off them with my doctors consent after experiencing dizzy spells and disturbed sleep and my hba1c reduced quite quickly to non diabetic levels and has been in the 30s for at least 4 years. I will not take statins again and tell anybody whose dr is wanting them to take them to research and then decide.
     
    • Like Like x 1
  11. Guzzler

    Guzzler Type 2 · Master

    Messages:
    10,578
    Likes Received:
    6,974
    Trophy Points:
    278
    You hit the nail right on the head. Everyone should make the decision regarding statins only after doing their own research and assessing their own risk/benefit.
     
    • Agree Agree x 1
  12. PatsyB

    PatsyB Type 2 · Well-Known Member

    Messages:
    2,781
    Likes Received:
    13,062
    Trophy Points:
    198
    ok I have taken statins for years some times I get arm muscle aches which have disapeared after repeated applications of ibrufen gel... I would like to say i never had diabetes when i started them and convinced they contributed to me getting diabetes but am still on them as did take myself off them once and the DOC said your colestrol is up get back on them lol
     
  13. Prem51

    Prem51 Type 2 · Expert

    Messages:
    6,901
    Likes Received:
    21,136
    Trophy Points:
    198
    When I first took Simvastatin I did get muscle pain in my shoulders and upper arms. I stopped taking them, but my gp persuaded me to take them again. Idid and the muscle pain did go after a few weeks. I took the statins for about 6-7 years until I was diagnosed T2, and found that they might have been a contributory factor to my diagnosis, among others.
    I don't think my cholesterol is too high, 5.5 at HbA1c this month, so I have declined my gps advice to go on them again. From what I read higher cholesterol may be beneficial for older men.
     
  14. JoKalsbeek

    JoKalsbeek I reversed my Type 2 · Well-Known Member

    Messages:
    4,635
    Likes Received:
    3,416
    Trophy Points:
    198
    Life was pain with that stuff. Can't tell you what it did to my bs because at that time I was figuring my diet out still. But yeah. Pain. Joint & muscle, back too.
     
  15. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    18,162
    Likes Received:
    12,136
    Trophy Points:
    298
    And if higher cholesterol is protective in older women as it would seem then...you may be doing yourself (and your health) a great disservice..What were your levels when they were "up"?
     
  16. Krystyna23040

    Krystyna23040 Type 2 (in remission!) · Well-Known Member

    Messages:
    3,905
    Likes Received:
    7,871
    Trophy Points:
    178
    something very similar happened to me. After 26 days on statins I had to crawl up the stairs on hands and knees and the muscle pain was truly awful. My Consultant said it would take 3 years for the damage to repair but it took 6 years - which was actually this September. My muscle strength is now back to what it was pre-statins and I can now, since the end of September, walk up and down stairs without holding the bannisters most of the time.

    My Consultant said that once the damage was repaired we will try a different statin. I think I will pass on that particular experiment. My medical records now do state that I have a problem with simvastatin so hopefully I won't be railroaded into going on them again.
     
  17. bigjim19

    bigjim19 Type 2 · Well-Known Member

    Messages:
    1,960
    Likes Received:
    10,500
    Trophy Points:
    198
    I took them for over a year then stopped them for 6 months restarted again after talking to the nurse took them for 5 days got the aches and pains that go with them found I was struggling to walk without pain so stopped again still got pains etc but nothing compared to when I was taking statins
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook